Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 5, 2008, 4:08 PM CST for Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 4:08 PM CST (22:08 UTC)
- Expired
- Feb 5, 2008, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Phelps County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 052210
FFWSGF
MOC161-060400-
/O.NEW.KSGF.FF.W.0010.080205T2208Z-080206T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1000 PM CST.
* AT 401 PM CST...TRAINED WEATHER SPOTTERS REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA.
SEVERAL LOW WATER CROSSINGS WERE IMPASSABLE AROUND THE COUNTY WITH
A REPORT OF 1.60 INCHES OF RAINFALL SINCE THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...ROLLA...
DOOLITTLE...NEWBURG AND ST. JAMES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3779 9155 3779 9181 3761 9182 3761 9203
3790 9204 3801 9201 3806 9171 3805 9164
3807 9163 3809 9152 3798 9152
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 3:33 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 5, 3:33 PM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CST TUE FEB 5 2008 .DISCUSSION... SEVERE WEATHER CONTINUES TO DEVELOP ACROSS THE REGION. FLASH FLOODING...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES REMAIN POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL STORM SYSTEM CENTERED OVER THE PANHANDLE OF TEXAS AND ON THE MOVE TO THE NORTHEAST. AHEAD OF THE UPPER LEVEL LOW...THUNDERSTORMS HAVE DEVELOPED IN THE WARM SECTOR ACROSS NORTHERN TEXAS...EASTERN OKLAHOMA AND ARKANSAS. THESE THUNDERSTORMS CONTINUE TO RAPIDLY TRACK TO THE NORTHEAST ACROSS PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A SURFACE BOUNDARY REMAINS ACROSS SOUTHERN MISSOURI AND. AT 20Z...THIS BOUNDARY EXTENDS FROM NEAR CASVILLE TO NEAR MARSHFIELD TO NEAR FORT LEONARD WOOD TO NEAR LECOMA. ALONG AND SOUTH OF THIS BOUNDARY...THE ATMOSPHERE REMAINS FAVORABLE FOR ALL MODES OF SEVERE WEATHER. PRECIPITABLE WATER VALUES ARE OVER 200 PERCENT NORMAL FOR THIS TIME OF THE YEAR. AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN...FLOODING WILL BE A PROBLEM. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL MIDNIGHT. AS THE UPPER LEVEL SYSTEM TRACKS NORTHEAST...THE SURFACE FRONT WILL MOVE INTO EASTERN MISSOURI. WILL CLOSELY BE MONITORING THE DEVELOPMENT OF SNOW AND THE DEFORMATION ZONE THAT BOTH THE GFS AND NAM DEPICT. AT THIS TIME...IT LOOKS LIKE THE HEAVIEST SNOW ACCUMULATION WILL BE ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI. HOWEVER...THIS IS DEPENDENT ON THE TRACK OF THE UPPER LEVEL LOW. IF THE UPPER LEVEL LOW TRACK FURTHER SOUTH...THE HIGHER SNOWFALL ACCUMULATION WILL BE SHIFTED SOUTH. AT THIS TIME...WILL CONTINUE WITH ONLY MINOR ACCUMULATION OF AROUND AN INCH ACROSS THE CENTRAL OZARKS. WEDNESDAY...DRY WEATHER ALONG WITH MORE SEASONAL TEMPERATURES RETURN. WITH NORTHWEST WINDS AND COLD AIR ADVECTION THROUGH THE DAY...HIGH TEMPERATURES WILL RANGE IN THE LOWER 30S TO THE LOWER 40S IN SOUTH CENTRAL MISSOURI. LONG TERM (WEDNESDAY THROUGH MONDAY)... UPPER LEVEL PATTERN WILL REMAIN IN NORTHWEST FLOW THROUGH THE REST OF THE FORECAST PERIOD. PRECIPITATION CHANCES DURING THIS TIME FRAME ARE LOW. UPPER LEVEL DISTURBANCES MOVING THIS FLOW WILL HAVE LIMITED MOISTURE TO WORK WITH. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR MOST OF THE EXTENDED FORECAST PERIOD. THIS WEEKEND A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA SATURDAY NIGHT. STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO REGION WITH TEMPERATURES FALLING BELOW NORMAL. && .AVIATION... FOR THE 18Z TAF PACKAGE...SURFACE FRONT HAS PUSHED SOUTH OF BOTH KSGF AND KJLN. VISIBILITIES AND CEILINGS WILL BE PREDOMINATELY IFR AND LIFR. HOWEVER...AS SHOWERS AND THUNDERSTORMS MOVE OVER THE AERODROMES...VISIBILITIES AND CEILINGS WILL VARY UNTIL 00Z. AFTER 10Z...PRECIPITATION COULD TRANSITION TO SOME SNOW AT KJLN. CEILINGS ARE EXPECTED TO REMAIN IFR BEFORE RAISING AROUND 18Z WEDNESDAY. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO... FLASH FLOOD WATCH UNTIL 12 AM CST FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI. TORNADO WATCH UNTIL 8 PM CST FOR PORTIONS OF SOUTHWEST AND SOUTH CENTERAL MISSOURI. KS...NONE. &&
Hazardous weather outlook, Feb 5, 1:13 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 113 PM CST TUE FEB 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 113 PM CST TUE FEB 5 2008 ...SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP IN EASTERN OKLAHOMA...SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. THE ATMOSPHERE WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ALONG AND SOUTH OF A LINE FROM NEAR PURDY TO NIXA TO MARSHFIELD TO LECOMA. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DUE TO HIGHER THAN NORMAL MOISTURE LEVELS...STRONG WIND SHEAR AND INSTABILITY...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE LIKELY. FLASH FLOODING WILL ALSO BE POSSIBLE AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREAS. COLDER AIR WILL BE USHERED INTO THE AREA BEHIND THE COLD FRONT. RAIN SHOULD CHANGE OVER TO SNOW OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AT THIS TIME...ONLY LIGHT SNOW IS EXPECTED...WITH UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Feb 5, 2:35 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 2 S PLEASANT HOPE 37.43N 93.27W
02/05/2008 POLK MO EMERGENCY MNGR
HIGHWAY H SOUTH OF PLEASANT HOPE UNDER WATER. SEVERAL LOW
WATER BRIDGES UNDER 2-3 FEET OF WATER IN AREA.
&&
GCLAYCOMLocal storm report, Feb 5, 2:42 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD LEBANON 37.68N 92.66W
02/05/2008 LACLEDE MO AMATEUR RADIO
EXTENSIVE STREET FLOODING IN DOWNTOWN LEBANON
&&
GCLAYCOMLocal storm report, Feb 5, 2:44 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD CONWAY 37.50N 92.82W
02/05/2008 LACLEDE MO AMATEUR RADIO
CITY STORM SHELTER FLOODED DUE TO HEAVY RAIN
&&
GCLAYCOMLocal storm report, Feb 5, 3:27 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD ANDERSON 36.65N 94.44W
02/05/2008 MCDONALD MO LAW ENFORCEMENT
WATER OVER THE ROADWAYS NEAR THE HIGH SCHOOL IN ANDERSON.
PORTIONS OF HIGHWAYS 43 AND 76 ALSO HAVE WATER OVER THEM.
&&
BARJENBRUCHLocal storm report, Feb 5, 3:36 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD LEBANON 37.68N 92.66W
02/05/2008 LACLEDE MO EMERGENCY MNGR
NUMEROUS REPORTS OF STREET FLOODING IN LEBANON. PEA SIZED
HAIL REPORTED WITH THIS ACTIVITY AS WELL.
&&
BARJENBRUCHLocal storm report, Feb 5, 4:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 3 E CONWAY 37.50N 92.77W
02/05/2008 LACLEDE MO EMERGENCY MNGR
WATER OVER BRIDGE ON HIGHWAY J.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:27 PM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 38 min |
| Feb 4, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 28 min |
| Feb 4, 11:09 PM CST | Severe Thunderstorm Warning | SGF | Greene | 20 min |
| Feb 5, 12:14 AM CST | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Feb 5, 2:57 AM CST | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Feb 5, 12:46 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dade, Dallas, Greene, Jasper and 5 more | 6 hr |
| Feb 5, 1:45 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Feb 5, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 27 min |
| Feb 5, 2:13 PM CST | Flash Flood Warning | SGF | Greene, Lawrence | 6 hr |
| Feb 5, 2:53 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Polk, Pulaski, Webster and 1 more | 6 hr |
| Feb 5, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 34 min |
| Feb 5, 3:01 PM CST | Tornado Warning | SGF | Stone, Taney | 63 min |
| Feb 5, 3:14 PM CST | Severe Thunderstorm Warning | SGF | Maries | 15 min |
| Feb 5, 3:22 PM CST | Tornado Warning | SGF | Christian | 40 min |
| Feb 5, 3:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 21 min |
| Feb 5, 3:41 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 62 min |
| Feb 5, 3:57 PM CST | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Ozark, Taney and 3 more | 6 hr |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Texas | 43 min |
| Feb 5, 5:13 PM CST | Tornado Warning | SGF | Howell, Ozark | 77 min |
| Feb 5, 5:28 PM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 6 hr |
| Feb 5, 5:57 PM CST | Tornado Warning | SGF | Oregon, Shannon | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.